MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP PROGESTERONE (PRGE) ASSAY; PROGESTERONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP PROGESTERONE (PRGE) ASSAY; PROGESTERONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
A discordant, elevated advia centaur cp progesterone (prge) result was observed by the customer during a series of tests performed on one patient.A patient initially produced a result of <0.5 ng/ml, which triggered repeat testing according to local protocol.Upon repeat, the sample produced a result of 4.71 ng/ml.This higher result was considered discordant, as three additional tests produced results which agreed with the initial result.The lower measurement (0.50 ng/ml) was accepted as correct, and reported to the physician.There are no reports of adverse health consequences due to the discordant, high advia centaur cp progesterone (prge) result.
 
Additional Manufacturer Narrative
A united states customer reported observation of a discordant, elevated advia centaur cp progesterone result, and noted that no other issues were observed.Quality control (qc) testing results were within acceptable ranges at the time.Siemens is investigating.Within the limitations section of the product's instructions for use (ifu), the following is stated: "for diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.".
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00497 on 2021-12-01.Additional information, 2021-12-06: siemens has concluded the investigation.A united states customer reported observation of a falsely elevated and discordant patient result when using the advia centaur cp progesterone (prge) assay.A result of 4.71 ng/ml was discordant relative to an initial result of 0.42 ng/ml and repeat results of 0.47, 0.46, and 0.50 ng/ml.The result of 4.71 ng/ml was considered discordant although patient medical information was not provided.Prge calibration and quality control results were acceptable at the time of the testing.The observed issue appears to be isolated to a single test replicate for one sample.Siemens is unable to definitively determine the cause of this discrepant result.Contributing factors such as sample handling and/or sample integrity cannot be ruled out.Quality control was in range, and no issues were noted with other patient samples, indicating that the instrument and reagents were performing acceptably.Repeat of the same sample yielded expected results.Based on the results of the investigation, return of the patient sample is not warranted.A potential product issue has not been identified, and the customer is operational.No additional action is required.Note: in section h6, the investigation findings and investigation conclusion codes have been updated based on the investigation results.

Brand Name
ADVIA CENTAUR CP PROGESTERONE (PRGE) ASSAY
Common Device Name
PROGESTERONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key12910418
Report Number1219913-2021-00497
Device Sequence Number14691374
Product Code JLS
UDI-Device Identifier00630414204147
UDI-Public00630414204147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2021
Device Model NumberN/A
Device Catalogue Number10310305
Device Lot Number303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown